Alert archive / Missouri / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 124, NWS Springfield, MO

May 25, 1998Christian County, Greene County, Webster County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 25, 1998, 12:47 AM CDT for Christian County, Greene County, Webster County, Missouri. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 1998, 12:47 AM CDT (05:47 UTC)
Expired
May 25, 1998, 1:20 AM CDT
In force
33 min
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Christian County, MO, Greene County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 1:05 AM CDTThunderstorm WindNorthview, MOThe same thunderstorm that hit Greene county moved east and brought estimated 70 knots wind gusts in a path from Northview to Marshfield. Numerous trees were down and windows at two homes were blown out. A storage building was destroyed at the Marshfield Hig
May 25, 1:05 AM CDTThunderstorm WindOzark, MOThunderstorm winds estimated at 50 knots blew down several trees and power lines.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 9:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1998-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1998-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
895 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1916 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS1 KSGF 250548 RRA
SVRSGF
MOC043-077-225-250620-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 AM CDT MON MAY 25 1998

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI
  EASTERN GREENE COUNTY IN SOUTHWESTERN MISSOURI
  WEBSTER COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 120 AM CDT

* AT 1244 PM DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE
  SIZE OF PENNIES.  THESE STORMS WERE LOCATED IN A LINE FROM PLEASANT
  HOPE....15 MILES SOUTHEAST OF BOLIVAR TO NIXA...OR 10 MILES WEST OF
  OZARK AND WERE MOVING MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM(S) WILL BE NEAR...
  STRAFFORD AND FAIR GROVE BY 1250 AM
  MARSHFIELD BY 105 AM


VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS.  THE HEAVY RAIN MAY
CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS.

JT/DR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:15 PM CDT, 10 hours 32 minutes earlier.

Area forecast discussion, May 24, 2:15 PM CDT, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SUN MAY 24 1998

WELL...18Z SFC ANLYS HAS QSTNRY FNT FM CPS-HRO-TIK TO A LOW NR AMA.
DRY LINE IS FIRMLY ENTRENCHED ACRS WRN TX.  18Z ADAP HAS MUCH BETTER
INSTABILITY SOUTH OF FNT...WITH LIS OF -13.  HOWEVER...CAP IS HOLDING
ATTM.  CAPE IN SRN OK IS 5000 J/KG ON OK MESONET.  N OF THE FNT
THE CAP HAS BROKE AND RESULTED IN SCT CONVECTION WHICH IS ABOUT TO
ENTER WRN TIER OF MO COUNTIES.  ONLY LEVEL 2 AND 3 LEVEL ATTM.

FCST PROB OF PD...POPS/QPF...

NEW MODELS HAVE QUITE A CONTRAST ON AMOUNT OF QPF...TIMING AND
PLACEMENT.  ETA COMPLETELY MISSED MCS IN WRN OK AND CONVECTION ACRS
SW KS/NE OK.  NGM PARTIALLY PICKED ON IT...BUT BOTH ACKNOWLEDGE A
MCS MOVG INTO CWA TOWARDS DAYBREAK AS SERIES OF UPR LEVEL SHRTWV
INTERSECT ALONG SLY INFLOW OF 40 KNOTS ON WRN EDGE OF FNT.  CORDFI
THICKNESS VECTORS TAKE THIS BLOB TO THE E OVRNGT.  PRECIPITABLE
WATER VALUES HAVE DROPPED TO BLO 1 INCH FOR 1ST TIME IN RECENT MEMORY.
.
HOWEVER...NORMAN HAD 1.20 WHICH IS 120% OF NORMAL.  NEW 94E AFOS
PRODUCT IS NOW BEGINNING TO WORRY ABOUT LOCALLY HEAVY RAIN APPROACHING
THE AREA OVRNGT.  WL LIKE FAN POPS THE BEST AND WL USE THE NGM
FOR THE RNFL.  QPF WL BE A CHALLENGE WITH IFFY PCPN PLACEMENT.

RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY)

SE KS/JLN...THIS EVENING...SCATTERED SHOWERS AND THUNDERSTORMS.  TEMPS
FALLING TO AROUND 70.  OVERNIGHT...CLOUDY WITH SHOWERS AND
THUNDERSTORMS LIKELY.  LOW IN THE MID 60S.

SGF/UNO...PARTLY CLOUDY WITH ISOLATED SHOWERS AND THUNDERSTORMS THIS
EVENING.  TEMPS DROPPING INTO THE MID 60S.  OVERNIGHT...SHOWERS AND
THUNDERSTORMS BECOMING LIKELY.  LOW 60 TO 65.

AIZ/VIH...INCREASING CLOUDINESS...WITH A 40 PERCENT CHANCE OF SHOWERS
AND THUNDERSTORMS MAINLY LATE.  LOW AROUND 60.

SGF RW 062/078 060/081 060 04676
JLN RW 063/081 061/083 062 04665

GORDON

In the hours before

Special weather statement, May 24, 9:33 PM CDT, 3 hours 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>095-098-250930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
933 PM CDT SUN MAY 24 1998

...SEVERE THUNDERSTORM WATCH UNTIL 4 AM...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES...

BARTON COUNTY MO        BENTON COUNTY MO         BOURBON COUNTY KS
CAMDEN COUNTY MO        CEDAR COUNTY MO          CHEROKEE COUNTY KS
CHRISTIAN COUNTY MO     CRAWFORD COUNTY KS       DADE COUNTY MO
DALLAS COUNTY MO        DENT COUNTY MO           GREENE COUNTY MO
HICKORY COUNTY MO       JASPER COUNTY MO         LACLEDE COUNTY MO
LAWRENCE COUNTY MO      MARIES COUNTY MO         MILLER COUNTY MO
MORGAN COUNTY MO        PHELPS COUNTY MO         POLK COUNTY MO
PULASKI COUNTY MO       SHANNON COUNTY MO        ST. CLAIR COUNTY MO
TEXAS COUNTY MO         VERNON COUNTY MO         WEBSTER COUNTY MO
WRIGHT COUNTY MO

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH UNTIL 4 AM.  SEVERE THUNDERSTORMS HAVE DEVELOPED
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AND WERE PUSHING EAST INTO
SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.  THE MAIN THREAT WITH THESE
STORMS WILL BE WITH DAMAGING WIND AND LARGE HAIL.

THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAIN WITHIN A SHORT PERIOD
OF TIME AND SOME STREET AND URBAN FLOODING WILL BE POSSIBLE.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR
THE WATCH AREA.  SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE
HAIL...AND SOMETIMES TORNADOES.

LINDENBERG
Special weather statement, May 24, 11:34 PM CDT, 1 hour 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>096-098-250930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT SUN MAY 24 1998

...A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES...

BARTON COUNTY MO        BENTON COUNTY MO         BOURBON COUNTY KS
CAMDEN COUNTY MO        CEDAR COUNTY MO          CHEROKEE COUNTY KS
CHRISTIAN COUNTY MO     CRAWFORD COUNTY KS       DADE COUNTY MO
DALLAS COUNTY MO        DENT COUNTY MO           DOUGLAS COUNTY MO
GREENE COUNTY MO        HICKORY COUNTY MO        JASPER COUNTY MO
LACLEDE COUNTY MO       LAWRENCE COUNTY MO       MARIES COUNTY MO
MILLER COUNTY MO        MORGAN COUNTY MO         PHELPS COUNTY MO
POLK COUNTY MO          PULASKI COUNTY MO        SHANNON COUNTY MO
ST. CLAIR COUNTY MO     TEXAS COUNTY MO          VERNON COUNTY MO
WEBSTER COUNTY MO       WRIGHT COUNTY MO

AT 1135 PM...WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW STRONG
THUNDERSTORMS PUSHING EASTWARD INTO WESTERN MISSOURI.  THE LEADING
EDGE OF THESE STORMS STRETCHED FROM TUSCUMBIA...TO CAMDENTON...TO
BOLIVAR TO NEOSHO.  THESE STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH
AND WILL PUSH ACROSS SOUTHWEST MISSOURI OVERNIGHT.

THE MAIN THREAT WITH THESE STORMS WILL BE WITH HEAVY RAINFALL AND
POSSIBLE FLASH FLOODING...DESPITE THE RECENT DRY SPELL.  SOME OF THE
STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS AS WELL.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS.  ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS
OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN.
 DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR
THE WATCH AREA.  SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE
HAIL...AND SOMETIMES TORNADOES.

LINDENBERG
Special weather statement, May 24, 11:34 PM CDT, 1 hour 13 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094>096-098-250930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT SUN MAY 24 1998

...A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE FOLLOWING COUNTIES...

BARTON COUNTY MO        BENTON COUNTY MO         BOURBON COUNTY KS
CAMDEN COUNTY MO        CEDAR COUNTY MO          CHEROKEE COUNTY KS
CHRISTIAN COUNTY MO     CRAWFORD COUNTY KS       DADE COUNTY MO
DALLAS COUNTY MO        DENT COUNTY MO           DOUGLAS COUNTY MO
GREENE COUNTY MO        HICKORY COUNTY MO        JASPER COUNTY MO
LACLEDE COUNTY MO       LAWRENCE COUNTY MO       MARIES COUNTY MO
MILLER COUNTY MO        MORGAN COUNTY MO         PHELPS COUNTY MO
POLK COUNTY MO          PULASKI COUNTY MO        SHANNON COUNTY MO
ST. CLAIR COUNTY MO     TEXAS COUNTY MO          VERNON COUNTY MO
WEBSTER COUNTY MO       WRIGHT COUNTY MO

AT 1135 PM...WEATHER SERVICE DOPPLER RADAR CONTINUES TO SHOW STRONG
THUNDERSTORMS PUSHING EASTWARD INTO WESTERN MISSOURI.  THE LEADING
EDGE OF THESE STORMS STRETCHED FROM TUSCUMBIA...TO CAMDENTON...TO
BOLIVAR TO NEOSHO.  THESE STORMS WILL CONTINUE TO MOVE EAST AT 30 MPH
AND WILL PUSH ACROSS SOUTHWEST MISSOURI OVERNIGHT.

THE MAIN THREAT WITH THESE STORMS WILL BE WITH HEAVY RAINFALL AND
POSSIBLE FLASH FLOODING...DESPITE THE RECENT DRY SPELL.  SOME OF THE
STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS AS WELL.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS.  ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS
OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN.
 DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR
THE WATCH AREA.  SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE
HAIL...AND SOMETIMES TORNADOES.

LINDENBERG
Special weather statement, May 25, 12:03 AM CDT, 44 minutes before
MOZ055>058-068>071-077>083-088>092-094>096-098-250900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 AM CDT MON MAY 25 1998

...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 4 AM FOR THE FOLLOWING
COUNTIES...

BARTON COUNTY MO        BENTON COUNTY MO         CAMDEN COUNTY MO
CEDAR COUNTY MO         CHRISTIAN COUNTY MO      DADE COUNTY MO
DALLAS COUNTY MO        DENT COUNTY MO           DOUGLAS COUNTY MO
GREENE COUNTY MO        HICKORY COUNTY MO        JASPER COUNTY MO
LACLEDE COUNTY MO       LAWRENCE COUNTY MO       MARIES COUNTY MO
MILLER COUNTY MO        MORGAN COUNTY MO         PHELPS COUNTY MO
POLK COUNTY MO          PULASKI COUNTY MO        SHANNON COUNTY MO
TEXAS COUNTY MO         WEBSTER COUNTY MO        WRIGHT COUNTY MO

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

BOURBON COUNTY KS       CHEROKEE COUNTY KS       CRAWFORD COUNTY KS
ST. CLAIR COUNTY MO     VERNON COUNTY MO

AT MIDNIGHT...WEATHER SERVICE DOPPLER RADAR WAS SHOWING THE MAIN LINE
OF STRONG THUNDERSTORMS HAS PUSHED OUT OF SOUTHEAST KANSAS AND
STRETCHED FROM CAMDENTON TO NEAR MOUNT VERNON.  STRONG TO POSSIBLY
SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE REMAINING WATCH AREA
THROUGH 4 AM WITH LARGE HAIL AND DAMAGING WIND POSSIBLE.

THE MAIN THREAT CONTINUES TO BE WITH THE HEAVY RAIN AND POTENTIAL FOR
FLASH FLOODING.  VERY HEAVY RAIN WILL OCCUR IN A SHORT PERIOD OF TIME
AND THUNDERSTORMS MAY PUSH ACROSS THE SAME AREAS THROUGHOUT THE NIGHT.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR
THE WATCH AREA.  SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE
HAIL...AND SOMETIMES TORNADOES.

SEVERAL PEOPLE LOSE THEIR LIVES EACH YEAR BECAUSE THEY ATTEMPT TO
CROSS FLOODED LOW WATER CROSSINGS.  IF FLOODED ROADWAYS BLOCK YOUR
WAY...FIND AN ALTERNATE ROUTE.

LINDENBERG
Special weather statement, May 25, 12:03 AM CDT, 44 minutes before
MOZ055>058-068>071-077>083-088>092-094>096-098-250900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 AM CDT MON MAY 25 1998

...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 4 AM FOR THE FOLLOWING
COUNTIES...

BARTON COUNTY MO        BENTON COUNTY MO         CAMDEN COUNTY MO
CEDAR COUNTY MO         CHRISTIAN COUNTY MO      DADE COUNTY MO
DALLAS COUNTY MO        DENT COUNTY MO           DOUGLAS COUNTY MO
GREENE COUNTY MO        HICKORY COUNTY MO        JASPER COUNTY MO
LACLEDE COUNTY MO       LAWRENCE COUNTY MO       MARIES COUNTY MO
MILLER COUNTY MO        MORGAN COUNTY MO         PHELPS COUNTY MO
POLK COUNTY MO          PULASKI COUNTY MO        SHANNON COUNTY MO
TEXAS COUNTY MO         WEBSTER COUNTY MO        WRIGHT COUNTY MO

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...

BOURBON COUNTY KS       CHEROKEE COUNTY KS       CRAWFORD COUNTY KS
ST. CLAIR COUNTY MO     VERNON COUNTY MO

AT MIDNIGHT...WEATHER SERVICE DOPPLER RADAR WAS SHOWING THE MAIN LINE
OF STRONG THUNDERSTORMS HAS PUSHED OUT OF SOUTHEAST KANSAS AND
STRETCHED FROM CAMDENTON TO NEAR MOUNT VERNON.  STRONG TO POSSIBLY
SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THE REMAINING WATCH AREA
THROUGH 4 AM WITH LARGE HAIL AND DAMAGING WIND POSSIBLE.

THE MAIN THREAT CONTINUES TO BE WITH THE HEAVY RAIN AND POTENTIAL FOR
FLASH FLOODING.  VERY HEAVY RAIN WILL OCCUR IN A SHORT PERIOD OF TIME
AND THUNDERSTORMS MAY PUSH ACROSS THE SAME AREAS THROUGHOUT THE NIGHT.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE
FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS THUNDERSTORMS IN AND NEAR
THE WATCH AREA.  SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS...LARGE
HAIL...AND SOMETIMES TORNADOES.

SEVERAL PEOPLE LOSE THEIR LIVES EACH YEAR BECAUSE THEY ATTEMPT TO
CROSS FLOODED LOW WATER CROSSINGS.  IF FLOODED ROADWAYS BLOCK YOUR
WAY...FIND AN ALTERNATE ROUTE.

LINDENBERG
Special weather statement, May 25, 12:25 AM CDT, 22 minutes before
MOZ055>058-068>071-077>083-088>098-101>106-251115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 AM CDT MON MAY 25 1998

...A TORNADO WATCH HAS BEEN ISSUED UNTIL 6 AM FOR THE FOLLOWING
COUNTIES...

BARRY COUNTY MO         HOWELL COUNTY MO         MCDONALD COUNTY MO
NEWTON COUNTY MO        OREGON COUNTY MO         OZARK COUNTY MO
STONE COUNTY MO         TANEY COUNTY MO

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM FOR THE
FOLLOWING COUNTIES...

BARTON COUNTY MO
BENTON COUNTY MO        CAMDEN COUNTY MO         CEDAR COUNTY MO
CHRISTIAN COUNTY MO     DADE COUNTY MO           DALLAS COUNTY MO
DENT COUNTY MO          DOUGLAS COUNTY MO        GREENE COUNTY MO
HICKORY COUNTY MO       JASPER COUNTY MO         LACLEDE COUNTY MO
LAWRENCE COUNTY MO      MARIES COUNTY MO         MILLER COUNTY MO
MORGAN COUNTY MO        PHELPS COUNTY MO         POLK COUNTY MO
PULASKI COUNTY MO       SHANNON COUNTY MO        TEXAS COUNTY MO
WEBSTER COUNTY MO       WRIGHT COUNTY MO

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH UNTIL 6AM ACROSS EXTREME SOUTHERN MISSOURI.  A SEVERE
THUNDERSTORM WATCH CONTINUES ACROSS MUCH OF THE REST OF SOUTHWEST AND
CENTRAL MISSOURI UNTIL 4 AM.

STRONG THUNDERSTORMS CONTINUE TO PUSH THROUGH SOUTHWEST MISSOURI
EARLY THIS MORNING.  THE MOST DANGEROUS STORMS WILL OCCUR ACROSS THE
EXTREME SOUTHERN PORTION OF MISSOURI IN THE VICINITY OF A FRONTAL
BOUNDARY.  WIND SHEAR IS SUFFICIENT FOR THE POSSIBILITY OF TORNADO
DEVELOPMENT IN EXTREME SOUTHERN MISSOURI THIS MORNING.

THESE STORMS WILL ALSO PRODUCE HEAVY RAIN WITH THE POTENTIAL FOR
FLASH FLOODING.  IF YOU OBSERVE FLASH FLOODING WHEN TRAVELLING...TURN
AROUND AND FIND AN ALTERNATE ROUTE.  MOST STORM RELATED DEATHS ARE
DUE TO FLASH FLOODING.  DO NOT BE A VICTIM

IF CAMPING...CHOOSE YOUR CAMPSITE CAREFULLY AS FLOODING MAY DEVELOP
QUICKLY.  AVOID GRAVEL BARS AND OTHER LOW LYING AREAS NEAR RIVERS AND
STREAMS.  SURVEY THE AREA AROUND YOUR CAMPSITE AND DEVELOP AN ESCAPE
ROUTE TO HIGHER GROUND.

A TORNADO WATCH MEANS THAT SEVERE THUNDERSTORMS AND TORNADOES WILL BE
POSSIBLE IN AND NEAR THE WATCH AREA.  TAKE TIME NOW TO THINK ABOUT
WHAT YOU WOULD DO TO PROTECT YOURSELF IF A TORNADO WARNING IS ISSUED
FOR YOUR AREA.  REMEMBER...ELECTRICAL POWER AND OTHER SERVICES MAY BE
INTERRUPTED DURING SEVERE STORMS.

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:05 AM CDTSevere Thunderstorm WarningSGFLaclede, Wright50 min
May 25, 1:18 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton47 min
May 25, 1:34 AM CDTSevere Thunderstorm WarningSGFTexas51 min
May 25, 2:25 AM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas50 min
May 25, 6:35 AM CDTFlash Flood WarningSGFLaclede6 hr
May 25, 6:57 AM CDTFlash Flood WarningSGFBarry, McDonald, Newton6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.